MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RT9ITE-DWC-MP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Eczema (4547)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: it was reported that the user on (b)(6) 2023 started to get irritation in her concha bowl in (b)(6) 2023.Symptoms included redness, pain, sores and inflammation on one ear.User is wearing same type of hearing aid of the other ear, but with no eczema at this time.The user has a history of eczema since 2020.The user has been wearing the hearing aids since (b)(6) 2022.This eczema flare up began in (b)(6) 2023.The user saw her general practitioner who referred her to her ear-nose-throat-doctor and this person referred her to a dermatologist.Official diagnosis from dermatologist is eczema.User has been treated with hydrocortisone, antifungal medication and steroid drops.The audiologist is unsure if she feels it is the hearing aid that is the cause.At this point, wearing the aid irritates the user's ear but she believes that could be due to something touching an already irritated area.It was recommended remaking the aid with clear shell, no coloring on the serial number and no final coating.Further intermittent hearing aid use one the affected side until the skin clears was also recommended.Hearing aids are designed to have skin contact with the end user, the materials used in the hearing aids are biocompatible and a biological evaluated according to procedure.Clinical conclusion on the case is that it cannot be ruled out that the hearing aids have contributed to this reaction.However, the user has a confounding medical history of eczema.Clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: this is a known risk and is deemed to be acceptable.Manufacturer's investigation is final.This is a combined (initial and final) report.No further information is expected.
 
Event or Problem Description
Estimated date of incident 04-sep-2023.It was reported that the user on (b)(6)2023 started to get irritation in her concha bowl in (b)(6) 2023.Symptoms included redness, pain, sores and inflammation on one ear.User is wearing same type of hearing aid of the other ear, but with no eczema at this time.The user has a history of eczema since 2020.The user has been wearing the hearing aids since november of 2022.This eczema flare up began in (b)(6) 2023.The user saw her general practitioner who referred her to her ear-nose-throat-doctor and this person referred her to a dermatologist.Official diagnosis from dermatologist is eczema.User has been treated with hydrocortisone, antifungal medication and steroid drops.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key18519379
Report Number3005650109-2024-00005
Device Sequence Number18039212
Product Code OSM
UDI-Device Identifier05708296217915
UDI-Public05708296217915
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRT9ITE-DWC-MP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale